Entrar/Registro  
HOME SPANISH
 
Revista Médica del Instituto Mexicano del Seguro Social
   
MENU

Contents by Year, Volume and Issue

Table of Contents

General Information

Instructions for Authors

Message to Editor

Editorial Board






>Journals >Revista Médica del Instituto Mexicano del Seguro Social >Year 2015, Issue 1


Martínez-Velasco MA, Flores-Suárez LF, Toussaint-Caire S, Rodríguez-Carreón A, Díaz-Lozano M, Sánchez-Armendáriz K
Thrombotic vasculopathy probably associated with cocaine contaminated with levamisole: report of 2 cases
Rev Med Inst Mex Seguro Soc 2015; 53 (1)

Language: Español
References: 17
Page: 98-101
PDF: 125.14 Kb.


Full text




ABSTRACT

The vasculities are complex diseases. Their cutaneous manifestations are very important and often mirror several pathologies. Cocaine use has been related to both, vasculitis and thrombotic vasculopathy and pseudovasculitis. A new syndrome has been described in association with its adulteration with levamisole. It can be very serious, leading patients to death. This is relevant as levamisole-adultered cocaine seems to be increasingly offered to consumers. Our goal is to report the fi rst two cases in Mexico, which faces an important raise in cocaine use, emphasizing that a high suspicion based on certain characteristics allows for early recognition and adequate treatment.


Key words: Thrombotic vasculopathy, Cocaine, Levamisole, Neutropenia, Vasculitis.


REFERENCIAS

  1. Sánchez-Zamorano LM, Llerenas AA, Anaya-Ocampo R, Lazcano-Ponce E. Prevalencia del uso de drogas ilegales en funcion del consumo de tabaco en una muestra de estudiantes en México. Salud Pública Mex. 2007;49(Sup 2):s182-93.

  2. Walsh NM, Green PJ, Burlingame RW, Pasternak S, Hanly JG. Cocaine-related retiform purpura: evidence to incriminate the adulterant, levamisole. J Cutan Pathol. 2010;37(12):1212-9.

  3. Muirhead TT, Eide MJ. Images in clinical medicine. Toxic effects of levamisole in a cocaine user. N Engl J Med. 2011;364(24):e52.

  4. Farhat EK, Muirhead TT, Chaffi ns ML, Douglass MC. Levamisole-induced cutaneous necrosis mimicking coagulopathy. Arch Dermatol. 2010;146(11):1320-1.

  5. Brewer JD, Meves A, Bostwick JM, Hamacher KL, Pittelkow MR. Cocaine abuse: dermatologic manifestations and therapeutic approaches. J Am Acad Dermatol. 2008; 59(3):483-7.

  6. Centers for Disease Control and Prevention (CDC). Agranulocytosis associated with cocaine use-four States, March 2008-November 2009. MMWR Morb Mortal Wkly Rep. 2009;58(49):1381-5.

  7. de la Hera I, Sanz V, Cullen D, Chico R, Petiti G, Villar M, et al. Necrosis of ears after use of cocaine probably adulterated with levamisole. Dermatology. 2011; 223(1):25-8.

  8. Poon SH, Baliog CR Jr, Sams RN, Robinson- Bostom L, Telang GH, Reginato AM. Syndrome of cocaine-levamisole-induced cutaneous vasculitis and immune-mediated leukopenia. Semin Arthritis Rheum. 2011;41(3):434-44.

  9. Bradford M, Rosenberg B, Moreno J, Dumyati G. Bilateral necrosis of earlobes and cheeks: another complication of cocaine contaminated with levamisole. Ann Intern Med. 2010;152(11):758-9.

  10. Jacob RS, Silva CY, Powers JG, Schieke SM, Mendese G, Burlingame RW, et al. Levamisoleinduced vasculopathy: a report of 2 cases and a novel histopathologic fi nding. Am J Dermatopathol. 2012;34(2):208-13.

  11. Chung C, Tumeh PC, Birnbaum R, Tan BH, Sharp L, McCoy E, et al. Characteristic purpura of the ears, vasculitis, and neutropenia-a potential public health epidemic associated with levamisole-adulterated cocaine. J Am Acad Dermatol. 2011;65(4):722-5.

  12. Graf J, Lynch K, Yeh CL, Tarter L, Richman N, Nguyen T, et al. Purpura, cutaneous necrosis and antineutrophil cytoplasmic antibodies associated with levamisole-adulterated cocaine. Arthritis Rheum. 2011;63(12):3998-4001.

  13. Rongioletti F, Ghio L, Ginevri F, Bleidl D, Rinaldi S, Edefonti A, et al. Purpura of the ears: a distinctive vasculopathy with circulating autoantibodies complicating long-term treatment with levamisole in children. Br J Dermatol. 1999;140(5):948-51.

  14. Powell J, Grech H, Holder J. A boy with cutaneous necrosis occurring during treatment with levamisole. Clinical Exp Dermatol. 2002;27(1):32-3.

  15. Buchanan JA, Vogel JA, Eberhardt AM. Levamisoleinduced occlusive necrotizing vasculitis of the ears after use of cocaine contaminated with levamisole. J Med Toxicol. 2011;7(1):83-4.

  16. Waller JM, Feramisco JD, Alberta-Wszolek L, Mc- Calmont TH, Fox LP. Cocaine-associated retiform purpura and neutropenia: is levamisole the culprit? J Am Acad Dermatol. 2010;63(3):530-5.

  17. Lee BL, Stone JH, Gimbel D, Khosroshahi A. A 44-year-old woman with cutaneous bullae and extensive skin necrosis. Arthritis Care Res (Hoboken). 2010;62(12):1805-11.






>Journals >Revista Médica del Instituto Mexicano del Seguro Social >Year 2015, Issue 1
 

· Journal Index 
· Links 






       
Copyright 2019